Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Charleston, WV

April 9, 20114 counties in West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2011, 2:11 PM EDT for 4 counties in West Virginia; Lawrence County, Kentucky. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 2:11 PM EDT (18:11 UTC)
Expired
Apr 9, 2011, 3:15 PM EDT
In force
64 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Cabell County, WV, Lincoln County, WV, Logan County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 68 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:15 PM EDTHAIL 1Genoa, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 12:34 PM EDTSevere Thunderstorm WatchSPC4 hr
Apr 9, 2:00 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS51 KRLX 091811
SVRRLX
KYC127-WVC011-043-045-099-091915-
/O.NEW.KRLX.SV.W.0074.110409T1811Z-110409T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...BLAINE...
  EXTREME SOUTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
  WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WAYNE...

* UNTIL 315 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF EAST
  LYNN LAKE TO YATESVILLE LAKE STATE PARK TO MARTHA...OR ALONG A LINE
  EXTENDING FROM 7 MILES EAST OF LOUISA TO YATESVILLE LAKE STATE PARK
  TO BLAINE...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHARLEY...ULYSSES...KIAHSVILLE...RANGER...SPURLOCKVILLE...DUNLOW...
  GILL...HARTS AND CHAPMANVILLE.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3811 8290 3817 8293 3820 8288 3830 8205
      3827 8199 3810 8196 3805 8197 3802 8194
      3799 8198 3798 8193 3794 8192 3794 8218
      3797 8221 3794 8231 3795 8256 3793 8258
      3793 8278 3799 8293 3796 8300 3800 8303
TIME...MOT...LOC 1811Z 268DEG 29KT 3810 8245 3809 8271
          3805 8291

$$

30
2 follow-up statements
060 
WWUS51 KRLX 091833
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT SAT APR 9 2011

KYC127-WVC011-043-045-099-091915-
/O.CON.KRLX.SV.W.0074.000000T0000Z-110409T1915Z/
LAWRENCE KY-LOGAN WV-LINCOLN WV-CABELL WV-WAYNE WV-
233 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR LAWRENCE COUNTY IN KENTUCKY...AND WAYNE...EXTREME SOUTH CENTRAL
CABELL...LINCOLN AND NORTHWESTERN LOGAN COUNTIES IN WEST VIRGINIA...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KIAHSVILLE TO GENOA TO
CHARLEY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF WAYNE
TO 6 MILES EAST OF LOUISA TO 7 MILES EAST OF BLAINE...MOVING EAST AT
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GALLUP...BRANCHLAND...RANGER...CLIFFORD...GLENHAYES...MYRA...
HAMLIN...PALERMO...DUNLOW...SWEETLAND...SPURLOCKVILLE...
GRIFFITHSVILLE...WILSONDALE...GILL...MUD...HARTS AND CHAPMANVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3811 8290 3817 8293 3820 8288 3830 8205
      3827 8199 3810 8196 3805 8197 3802 8194
      3799 8198 3798 8193 3794 8192 3794 8218
      3797 8221 3794 8231 3795 8256 3793 8258
      3793 8278 3799 8293 3796 8300 3800 8303
TIME...MOT...LOC 1833Z 268DEG 29KT 3811 8231 3809 8248
          3803 8271

$$

03
469 
WWUS51 KRLX 091858
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EDT SAT APR 9 2011

WVC011-091908-
/O.CAN.KRLX.SV.W.0074.000000T0000Z-110409T1915Z/
CABELL WV-
258 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CABELL
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3809 8281 3825 8231 3823 8227 3828 8223
      3829 8218 3830 8205 3827 8199 3805 8197
      3802 8194 3799 8198 3798 8193 3794 8192
      3794 8218 3796 8220 3797 8219 3794 8231
      3795 8256 3793 8258 3793 8278 3794 8278
TIME...MOT...LOC 1858Z 268DEG 29KT 3812 8205 3810 8222
          3804 8245

$$

KYC127-WVC043-045-099-091915-
/O.CON.KRLX.SV.W.0074.000000T0000Z-110409T1915Z/
LAWRENCE KY-LOGAN WV-LINCOLN WV-WAYNE WV-
258 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL LAWRENCE COUNTY IN KENTUCKY...AND CENTRAL WAYNE...LINCOLN
AND NORTHWESTERN LOGAN COUNTIES IN WEST VIRGINIA...

AT 255 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GILL TO
RANGER TO GLENHAYES...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH
OF HAMLIN TO 13 MILES SOUTHEAST OF WAYNE TO 8 MILES SOUTHEAST OF
LOUISA...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWEETLAND...DUNLOW...SPURLOCKVILLE...GRIFFITHSVILLE...WILSONDALE...
MUD...HARTS AND CHAPMANVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3809 8281 3825 8231 3823 8227 3828 8223
      3829 8218 3830 8205 3827 8199 3805 8197
      3802 8194 3799 8198 3798 8193 3794 8192
      3794 8218 3796 8220 3797 8219 3794 8231
      3795 8256 3793 8258 3793 8278 3794 8278
TIME...MOT...LOC 1858Z 268DEG 29KT 3812 8205 3810 8222
          3804 8245

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 12:57 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 9, 12:57 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EDT SAT APR 9 2011

.SYNOPSIS...
A WARM FRONT MOVES NORTH THROUGH THE AREA TODAY INTO TONIGHT.  A
WARM SOUTHWEST FLOW IN ITS WAKE PREVAILS INTO MONDAY...WHEN A COLD
FRONT CROSSES.  HIGH PRESSURE CROSSES TUESDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH SOUTHERN HALF OF AREA
THIS AFTERNOON...INCREASING POPS FURTHER NORTH PER RADAR TRENDS OF
ORGANIZED CONVECTION MAINTAINING NORTH OF WARM FRONT.

PREVIOUS DISCUSSION...
MORNING UPDATE WAS TO CONCENTRATE HIGHEST POPS THIS AFTERNOON ALONG
AND SOUTH OF THE NORTHWARD ADVANCING WARM FRONT...IE SOUTHERN HALF
OF OUR CWA. MCV AND ASSOCIATED SQUALL LINE OUT WEST IN SRN INDIANA
AND NCNTRL KY NOT SHOWING SIGNS AS YET OF TURNING TO THE RIGHT...SO
LOOKS LIKE SQUALL LINE WILL BE CLOSELY LINKED WITH THE WARM FRONT.
HIGH POPS AS FAR NORTH AS I64 CORRIDOR WHERE WARM FRONT AND CLEARING
WILL OCCUR IN TIME FOR THE CONVECTION. LINE EXPECTED TO REACH FAR
WEST PORTION OF CWA AROUND 1PM...AND ADVANCE EAST SOUTHEAST ALONG
AND SOUTH OF THE WARM FRONT INTO THIS EARLY EVENING. RAMPING UP
INTENSITY OF STORMS ON MORNING UPDATE...HAVE INCLUDED GUSTY WINDS AND
SMALL HAIL SOUTH HALF...IN ANTICIPATION OF POSSIBLY A WATCH THIS
AFTERNOON.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SFC LOW TO LIFT NWD ACROSS THE GREAT LAKES WITH ATTENDANT COLD FRONT
FRONT PUSHING ACROSS THE CWA ON MONDAY.  NOTED MINOR TIMING
DIFFERENCES IN OPERATIONAL MODELS IN TIMING THE FEATURE ACROSS KY
AND WV.

LATEST NAM HAS THE MORE PROGRESSIVE SOLUTION IN TERMS OF  THE
EVOLUTION OF SFC LOW AS IT LIFTS NORTH OF THE GREAT LAKES...WITH THE
GFS AND ECMWF OFFERING SLIGHTLY LOWER MOVEMENT. DESPITE THE FASTER
MOVEMENT OF THE SFC LOW...THE THE NAM STILL SUPPORTING A SLIGHTLY
SLOWER MOVEMENT OF THE COLD FRONT ACROSS WV INTO MONDAY NIGHT.

THE GFS/ECMWF BOTH LEAN TOWARDS A MONDAY AFTERNOON PASSAGE. CURRENT
FORECAST PACKAGE LEANS TOWARD THE FASTER ECMWF AND GFS SOLUTION IN
TERMS OF TIMING FRONTAL PASSAGE.

BUMPED POPS AND QPF VALUES UPWARD FOR MONDAY AFTERNOON AND EVENING
AS UPPER LEVEL TROUGH AND ASSOCIATED COLD MOVES ACROSS.  DRYING FROM
THE WEST TAKES PLACE ON TUESDAY...WITH LINGERING POPS ACROSS THE NE
MOUNTAINS OF WV.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
FOLLOWED HPC THINKING WITH SOME MINOR TWEAKS.  SYSTEM WILL PUSH EAST
TUESDAY...ALLOWING HIGH PRESSURE TO BUILD INTO THE AREA TUESDAY
NIGHT.  THIS HIGH WILL THEN PUSH EAST THURSDAY...ALLOWING A LOW
PRESSURE SYSTEM TO BEING TO APPROACH THE AREA.

AS A RESULT...PRECIP CHANCES WILL END TUESDAY...WITH DRY WEATHER
ANTICIPATED INTO THURSDAY.  EXPECT PRECIPITATION CHANCES WILL THEN
INCREASE THURSDAY INTO FRIDAY AS WESTERN SYSTEM APPROACHES.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
15Z SATURDAY THRU 12Z SUNDAY...
AREAS OF LOW CLOUD AND FOG ASSOCIATED WITH A WARM FRONT AND...IN
SOME AREAS...A RESULT OF RAIN FRI AND LAST NT...IS CURRENTLY MIXING
OUT THIS MORNING ALONG AND SOUTH OF THE I64 CORRIDOR AS THE WARM
FRONT LIFTS SLOWLY NORTH. LOW CLOUDS WILL BE SLOWER TO ERODE IN THE NORTH.

A SQUALL LINE CURRENTLY OVER SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY WILL MOVE EAST ACROSS NORTHEAST KY...SOUTH HALF OF WV AND
SW VA THIS AFTERNOON. THESE STORMS WILL LIKELY BE ON THE STRONG
SIDE...A FEW POSSIBLY SEVERE. SOME SHOWERS WITH EMBEDDED THUNDER
FURTHER NORTH THIS AFTERNOON TO THE NORTH OF THE WARM FRONT.

EXPECT GRADUAL IMPROVEMENT FROM THE SOUTH...OUTSIDE SHOWERS AND
THUNDERSTORMS...TO VFR CEILINGS THIS AFTERNOON...LAST TO IMPROVE IN
THE NORTH.

THE THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE AREA THIS EVENING.
AREAS OF IFR LOW CLOUD AND FOG TONIGHT...MAINLY IN AREAS THAT
RECEIVE THE RAIN THIS AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING AND AREAL EXTENT OF THE FOG AND STRATUS
AND ITS EVAPORATION IS IN QUESTION.  ALSO IN QUESTION IS TIMING AND
PLACEMENT OF CONVECTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  L    M    L    L    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    H    H    H    H    M    M    M    M    M
BKW CONSISTENCY  L    M    M    M    H    H    H    M    M    M    M    M
EKN CONSISTENCY  M    M    H    L    H    M    H    H    H    H    H    H
PKB CONSISTENCY  L    L    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    H    H    H    L    H    H    H    H    H    H

AFTER 18Z SUNDAY...
IFR CONDITIONS POSSIBLE ACROSS SOUTHERN SITES AFTER THUNDERSTORMS
OVERNIGHT SAT NT.  IFR POSSIBLE IN BRIEF SHOWERS AND THUNDERSTORMS
ON MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/TRM
NEAR TERM...JMV
SHORT TERM...KMC
LONG TERM...JSH
AVIATION...JMV
Hazardous weather outlook, Apr 9, 5:05 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
505 AM EDT SAT APR 9 2011

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-024>027-
033>037-100915-
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
505 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-085-WVZ009>011-017>020-028>032-038>040-046-
047-100915-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
505 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 9, 12:30 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1230 PM EDT SAT APR 9 2011

KYZ101>103-105-WVZ005-091730-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-WAYNE WV-
1230 PM EDT SAT APR 9 2011

...THUNDERSTORMS WILL AFFECT BOYD...CARTER...GREENUP...NORTHERN
LAWRENCE AND NORTHWESTERN WAYNE COUNTIES...

AT 1228 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM 35 MILES
NORTHWEST OF MOREHEAD TO 16 MILES NORTHWEST OF MOREHEAD TO MOREHEAD
TO 4 MILES NORTH OF WEST LIBERTY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR GLOBE AROUND 1245 PM...GRAHN AROUND 100
PM...HOPEWELL AROUND 115 PM AND WURTLAND AROUND 130 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8324 3842 8324 3856 8310 3872 8304
      3876 8289 3859 8284 3854 8270 3847 8261
      3842 8260 3841 8253 3824 8236 3799 8302
      3803 8301 3811 8290 3817 8292 3818 8306
      3826 8316 3819 8327 3832 8334

30
Special weather statement, Apr 9, 1:57 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT SAT APR 9 2011

VAZ003-004-WVZ033-091900-
BUCHANAN VA-DICKENSON VA-MCDOWELL WV-
157 PM EDT SAT APR 9 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCHANAN...NORTHERN DICKENSON
AND WESTERN MCDOWELL COUNTIES...

AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CLINTWOOD...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BREAKS INTERSTATE PARK AROUND 215 PM...GRUNDY
AROUND 230 PM AND STACY AROUND 245 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3720 8256 3721 8255 3727 8235 3747 8208
      3751 8182 3750 8181 3720 8176 3718 8179
      3716 8187 3716 8255

30
Local storm report, Apr 9, 2:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             8 S LOUISA              37.99N 82.60W
04/09/2011  E1.00 INCH       LAWRENCE           KY   EMERGENCY MNGR

&&

CAMPBELL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:05 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming55 min
Apr 8, 8:10 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh35 min
Apr 8, 8:24 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne36 min
Apr 8, 8:31 PM EDTSevere Thunderstorm WarningRLXWayne44 min
Apr 8, 8:47 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo25 min
Apr 8, 8:54 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming51 min
Apr 8, 9:03 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming42 min
Apr 8, 10:07 PM EDTSpecial Weather StatementRLXMcDowell, Mingo, Wyoming68 min
Apr 9, 1:27 PM EDTSevere Thunderstorm WarningRLXWayne48 min
Apr 9, 2:18 PM EDTSevere Thunderstorm WarningRLXMcDowell57 min
Apr 9, 2:21 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Mingo54 min
Apr 9, 2:43 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, McDowell, Mingo, Raleigh, Wyoming62 min
Apr 9, 3:15 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan29 min
Apr 9, 3:18 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha, Lincoln, Logan, McDowell and 3 more27 min
Apr 9, 3:40 PM EDTSevere Thunderstorm WarningRLXMcDowell65 min
Apr 9, 3:49 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 3 more86 min
Apr 9, 4:08 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming52 min
Apr 9, 4:18 PM EDTFlash Flood WarningRLXBoone, Lincoln, Logan4 hr
Apr 9, 4:26 PM EDTFlash Flood WarningRLXWyoming2 hr
Apr 9, 4:30 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming30 min
Apr 9, 12:30 PM EDTSpecial Weather StatementRLXBoyd, Carter, Greenup60 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.